MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Hyperglycemia (1905)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event (ae) assessment: ae assessor spoke with the patient who reported that both the bolus button and the needle retraction button stuck on each of two v-go.While using the v-go device, the patient reports that their blood glucose (bg) level is generally 100-189, 190 mg/dl, aic 6.7%, taking 1 click if bg is in the 200s, 2 clicks if bg is 300s; she does not take bolus clicks with meals.When bolus button was stuck and would not allow the delivery button to deliver a click of insulin bg rose to over 400 mg/dl (on her continuous glucose monitor) and rechecked on her glucometer at over 500 mg/dl.She experienced thirst and tiredness.She decided to remove the v-go, but the needle retraction button stuck too.She put her finger under the adhesive all around the v-go.When the adhesive was lifted off the skin, she gently pulled the v-go straight off her tissue.There was a drop of blood on the needle, but the tissue was not injured.She placed a new v-go on another site and within an hour her blood glucose came down to 420, then 380 and then 200s mg/dl.This sequence of events happened with two different v-go.Specific event dates were not provided.For a backup plan the patient has a supply of syringes and insulin should she need to take insulin by injection to improve her blood sugar.She is in contact with her healthcare practitioner (hcp) for medical and blood glucose management.This complaint could be serious with reoccurrence due to the blood glucose over 400 mg/dl with symptoms of thirstiness and tiredness.She is returning one v-go for a technical review.There is a temporal relationship between the v-go use, the bolus button sticking and the high blood sugar.However, the patient was wearing a continuous glucose monitor and did not take action until the blood glucose was over 400 mg/dl.
 
Event or Problem Description
The patient reported that the v-go needle button was stuck and caused hyperglycemia.It was reported that a device is available for return to the manufacturer for evaluation.However, to date, has not been received.
 
Additional Manufacturer Narrative
Device evaluation: one device was received and evaluated for the bolus button locked < 18 clicks complaint.Device #(b)(6) was inspected and the functions were tested.The testing verified that the device operated as intended.The device exhibited no anomaly that could contribute to the reported event.The complaint about this device could not be confirmed.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key18440099
Report Number1226572-2023-00139
Device Sequence Number18034041
Product Code LZG
UDI-Device Identifier00385609400032
UDI-Public(01)00385609400032(17)250922(10)FG222133
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/15/2025
Device Model NumberV-GO 20
Device Lot NumberVG222081C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale